HIV and hair loss
Jan 10, 2008
I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body. What could be the possible reason for the hair loss?
Response from Dr. Henry
Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized and reveres. Since other conditions can contribute it is worth discussing with your HIV specialist and sometimes getting a dermatology consult. I have seen a small number of patients who seem to have increased hair loss with either FTC (in Atripla) or its close relative drug 3TC.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Insertive Anal Sex Without Condom
- Should I Get Tested After Needle Stick?
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- How Long Does It Take To Get Std Results Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.